Irreversible Liver failure risk with Lamisil/Terbafine
I'm 34 year old healthy male who sufferes from bad toenail fungus for years that is beginning to become painful. I've been prescribed Terbanfile Oral 250 mg QD as a treatment by a dermatologist for a 90 day treatment. My PCP has told me there are possible risks/benefits which I was somewhat aware of and am researching further before proceeding. The scariest thing he told me is that terbafine can cause "irreversible" damage which I assumed was to the liver. He did not elaborate specifically nor did I inquire for further detail about what exactly would be irreversible.
If I were to go ahead with this medication I would first take a baseline blood test to establish my liver is healthy then take a monthly test that shows liver function throughout the treatment. My question is if the monthly liver test does detect some abnormality at any point, and I immediately stop the medication, is the damage truly irreversible? I was always under the impression that the liver is regenerative to an extent and that if I were able to detect slight damage early enough that the damage could be reversed by stopping treatment to allow the liver to regernerate. If that is not the case and any potential damage were permanent (even if caught early) I would not consider taking this medication. Thanks for any help and insight.
I am so upset, I too have a fungal infection in my fingernails my Dermatologist gave me 90 days of Lamisal last spring and 3 pulse doses of Sporonox when the Lamisal did not work, I also took Doxycyline and Cipro 3 mos each successive from Jan 08 to August 08. Nails have been this way for 20 months now, still no better by the way, But my liver enzymes are now high, AST44 and ALT 187. She never checked my liver tests my family Dr did, I have right upper quad pain and possibly a failing liver. Is there a lawyer in the house? Be warned!!! I am not a drinker either and I am a 37 yr old female. Bets wishes, I have tried Vicks Vapo rub topical use consistently, it is actually working better than all of those drugs!! Search it on the web, that is how I arrived at the idea, let me know what you decide to do.
I TOO AM BEING ENCOURAGED BY MY DERM TO TRY LAMASIL ORAL MED FOR FUNGAL NAILS THAT I HAVE HAD FOR DECADES. I WOULD LOVE TO GET RID OF IT, BUT HAVE MY RESERVATIONS. NOW READING THIS I THINK I WON'T DO IT. HOW I WOULD LOVE TO GET RID OF MY PROBLEM. HAS ANYONE DONE THE LASER THERAPY?
Don't take any of those pills. They are dangerous and they don't work. CGROSS, above, recommended Vick's Vaporub. That is the very same thing my sensible doctor recommended. I don't have toenail fungus, but I do get athlete's foot. The Vick's works just fine. Also it is cheap. Also you can save yourself doctor's visits.
I too have toenail infection for years, was not doing anything about it because of the posible liver damage. GP sent me to dermatologist who urged me to take lamisil pill & lamisil cream. He did NOT prescribe monthly blood tests. A substitute Dr caught that one! I was on the stuff for 6 months...noticed legs and feet were yellowing. Went to new Dr, took me off lamisil immediatley and ordered tests (fecal occult and blood) . Right now she's called me back after receiving test results....scary, found blood in stools. I am keeping fingers crossed. Wish me luck I think I will be needing it! I wonder sometimes if these Dr get a kick back from drug companies....?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.